Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 146, NWS Tallahassee, FL

June 22, 2020Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2020, 6:55 PM EDT for Grady County, Thomas County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2020, 6:55 PM EDT (22:55 UTC)
Expired
Jun 22, 2020, 7:45 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:09 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 4:09 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
409 PM EDT Mon Jun 22 2020

.NEAR TERM [Through Tuesday]...

Moist southerly low-level flow and mid-level southwesterly flow east
of an upper trough axis has advected deeper moisture into the
western half of the forecast area this afternoon. This has led to
fairly decent storm coverage across the western counties extending
down to the western coastal waters. Heading into tonight, guidance
shows convection diminishing in a typical summertime, diurnal
fashion after sunset. Lows will generally be in the low to mid 70s.

For Tuesday, deep moisture overspreads the area with a high coverage
of showers and thunderstorms expected for most of the area with the
exception of the far southeast big bend farthest away from the
influence of the upper trough. A few stronger storms with gusty
winds cannot be ruled out given slightly above average mid level
flow for this time of year and CAPE around 3000 j/kg. Highs will
generally be around 90.

.SHORT TERM [Tuesday night through Wednesday night]...

Another active day is expected on Wednesday with similar synoptic
conditions in place compared to Tuesday. A few stronger storms with
gusty winds remain possible on Wednesday. Highs will generally range
form the mid 80s to low 90s with overnight lows in the low to mid
70s.

.LONG TERM [Thursday Through Monday]...

Upper level troughing and deep layer moisture remain in place on
Thursday which should yield another day of scattered convection
across the area. Some drier air is expected to work into the area
for Friday and Saturday, resulting in lower rain chances. Moisture
may increase somewhat again for Sunday into early next week with
near average rain chances around 30-50%.

&&

.AVIATION...

[Through 18z Tuesday] Scattered thunderstorms near DHN and ECP this
afternoon will diminish after sunset. Mainly VFR conditions are
expected to prevail outside of thunderstorms.

&&

.MARINE...

Southwest winds of 10 to 15 knots will prevail through Wednesday
with mainly 10 knots or less after Wednesday for the remainder of
the period. Seas will mostly be in the 1 to 2 foot range, except
locally higher in and near thunderstorms.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

A seasonably wet pattern is expected through Thursday with an
increased chance of daily afternoon showers and thunderstorms.
Localized pockets of heavy rain are possible, but flooding is not
expected to be a widespread concern.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  72  91  72 /  10  60  20  70  20
Panama City   77  88  76  88  75 /  30  60  30  60  20
Dothan        71  89  71  86  70 /  20  80  40  80  30
Albany        73  91  72  89  71 /  20  80  40  80  30
Valdosta      72  91  72  91  71 /  10  60  10  70  20
Cross City    73  91  74  91  74 /  10  30  10  30  10
Apalachicola  76  87  76  87  76 /  20  40  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 22, 6:08 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
608 PM EDT Mon Jun 22 2020

GAZ123>126-144-145-222300-
Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA-
608 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...CENTRAL MITCHELL...
SOUTHWESTERN LEE...NORTHEASTERN BAKER...EASTERN CALHOUN AND
SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT...

At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 9 miles east of Morgan, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Dawson, Leesburg, Albany, Putney, Baconton, Leary, East
Albany, Turner City, Marine Corps Logistics Base, Walker, Sasser,
Flint, Radium Springs, Forrester, Lockett Crossing, South Albany,
Southwest Ga Regional A/P, Palmyra and Holt.

LAT...LON 3120 8450 3178 8452 3182 8411 3130 8407
TIME...MOT...LOC 2208Z 245DEG 19KT 3152 8443

42-DVD
Local storm report, Jun 22, 6:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     1 NNW APALACHICOLA AIRP 29.73N 85.03W
06/22/2020  M48 MPH          FRANKLIN           FL   ASOS

            ASOS STATION KAAF APALACHICOLA RECORDED A
            WIND GUST OF 48 MPH.

&&

JLF
Local storm report, Jun 22, 6:38 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     1 NE PORT SAINT JOE     29.81N 85.29W
06/22/2020  M42 MPH          GULF               FL   MESONET

            MESONET STATION 0571W 0.5 NE PORT SAINT JOE
            (WEATHERSTEM) GUSTED TO 42 MPH.

&&

JLF
Special weather statement, Jun 22, 6:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Mon Jun 22 2020

FLZ017-018-222330-
Inland Jefferson FL-Leon FL-
643 PM EDT Mon Jun 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 730 PM EDT...

At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Alma, Gaither Community Center,
Tallahassee Memorial Hosp, Miccosukee, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Levy Park, Indian Head Acres, Chaires
Crossroads, Festus, Baum, Orchard Pond, Lois and Maclay State
Gardens.

LAT...LON 3041 8436 3059 8434 3067 8396 3067 8390
      3035 8388
TIME...MOT...LOC 2243Z 269DEG 19KT 3048 8427

42-DVD
Local storm report, Jun 22, 6:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     MARINE TSTM WIND APALACHICOLA AIRPORT    29.73N 85.03W
06/22/2020  M49 MPH          FRANKLIN           FL   MESONET

            FRANKLIN COUNTY EOC WEATHERSTEM SITE
            REPORTED A GUST TO 49 MPH.

&&

JLF
Local storm report, Jun 22, 6:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT MON JUN 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     MARINE TSTM WIND 3 SSW EASTPOINT         29.72N 84.89W
06/22/2020  M56 MPH          GMZ755             FL   MESONET

            ST. GEORGE ISLAND BRIDGE WEATHERSTEM STATION
            RECORDED A GUST TO 56 MPH.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:50 PM EDTSpecial Marine WarningTAE85 min
Jun 22, 4:54 PM EDTSpecial Marine WarningTAE96 min
Jun 22, 5:07 PM EDTSpecial Weather StatementTAEBay23 min
Jun 22, 5:10 PM EDTSpecial Weather StatementTAEWashington35 min
Jun 22, 5:27 PM EDTSpecial Weather StatementTAEBay, Calhoun, Gulf, Jackson48 min
Jun 22, 5:35 PM EDTSpecial Marine WarningTAE115 min
Jun 22, 6:03 PM EDTSpecial Weather StatementTAEFranklin, Gulf57 min
Jun 22, 6:07 PM EDTSpecial Weather StatementTAELeon38 min
Jun 22, 6:43 PM EDTSpecial Weather StatementTAEJefferson, Leon47 min
Jun 22, 6:46 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon44 min
Jun 22, 7:19 PM EDTSpecial Marine WarningTAE116 min
Jun 22, 6:08 PM EDTSpecial Weather StatementTAEBaker, Dougherty, Terrell52 min
Jun 22, 6:24 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Terrell, Worth66 min
Jun 22, 7:24 PM EDTSpecial Weather StatementTAEColquitt, Tift51 min
Jun 22, 7:45 PM EDTSevere Thunderstorm WarningTAEColquitt30 min
Jun 22, 1:28 PM EDTSpecial Weather StatementTAECoffee47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.